Quantcast

Drugstore gives girl wrong medicine

GLENN TOWNES Special to the AmNews | 9/7/2012, 12:59 p.m.

In what could have been a tragedy, mega pharmacy drug chain Walgreens gave the wrong medication to a young disabled girl in Newark.

The child, 9-year-old Dajah Simms, must take medication for an acute muscle spasm condition. After taking the prescribed dosage, the girl suddenly became unresponsive. Her family took her to the hospital where it was determined that Dajah had taken the drug dicyclomine, a medication used to treat irritable bowel syndrome.

In a brief interview with the press, the girl's grandmother Loretta Robinson said that due to her granddaughter's disability, the drug mix-up could have "cost us dearly." Said Robinson, "I want to know how this could have happened."

A spokesperson for Walgreens said the chain has a multi-step process to prevent prescription drug mix-ups and errors, and the chain is investigating the incident.